Volume 10, Issue 3 (Scientific Journal of Hamadan University of Medical Sciences-Autumn 2003)                   Avicenna J Clin Med 2003, 10(3): 62-66 | Back to browse issues page

XML Persian Abstract Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Afzali S, Rashidi P. A One-Year Study of Mortality Due to Drug and Chemical Poisoning in Sina Hospital of Hamadan. Avicenna J Clin Med. 2003; 10 (3) :62-66
URL: http://sjh.umsha.ac.ir/article-1-661-en.html
Abstract:   (1852 Views)

Every year many people refer to emergency department due to poisoning and some of them be threated and some die because of the intensity of adverse effect. Most patients who refer to emergency department are those who commit intentionally for Suicide attempt and another group are those who are poisoned due to drug overdose.

          In this study we reviewed annual number of death due to drug and chemical poisonings that attend to Sina hospital, Hamadan in the year 2001. This retrospective study was gather based on poisoned file who refer to emergency department and died due to intensity of adverse effects of poisoning.

          The results show that out of 1079 patients ,47 cases have died because of intensity of adverse effects. Mortality rate in male was 74.5% and in female was 25.5%. 68.1% was seen in those patients who committed suicide and in the second degree was seen in drug abuser(21.3%). The greatest number of death (12 patients) was seen between 10-20 year old and also above 50. Poisons mostly used organophosphates – opiates and herbicides
   successively , and other drugs and chemical came after them. The most common adverse effect leading to death was respiratory depression. In most cases toxicological examinations on dead body were negative, when the results of such examination were positive the majority of reports were about arsenic and methanol. The highest rate of death (55.3%) occurred in those
patients who referredto the hospital more than 6 hours after poisoning.

          The results showed that the rate of poisoning due to organophosphate insecticides and opiates are higher than other drugs in Hamadan.

Full-Text [PDF 205 kb]   (563 Downloads)    
Type of Study: Original | Subject: Other Clinical Specialties

Add your comments about this article : Your username or Email:
CAPTCHA

© 2020 All Rights Reserved | Avicenna Journal of Clinical Medicine

Designed & Developed by : Yektaweb